Open Research Cloud Declaration Boston, MA May 11-12, 2017

Tentative Workshop Agenda:

Day 1 (May 11th – Hynes Convention Center):

08.00-08.30:Arrival and Coffee08:30-08.40:Welcome and Overview of Purposes08:40-09:15:Participant Introductions and Interests09.15-12:30:Current and Ongoing Federation Initiatives

Presentations and Moderated Discussion

09.15-11:15 **Community Perspectives Panel** (120 minutes)

Initiatives: Arizona Open Compute; OpenNebula; NSF-Cloud (JetStream,

CloudLab, Chameleon); EGI; CERN; MassOpenCloud; Nectar

Coverage: Objectives of Shared Scientific Research Clouds and obstacles to effective sharing and interoperability (including identity federation, data sharing, cost recovery, security,

networking, access and workflow prioritization)

11.15-11:50 Funding Agency Perspectives Panel (40 minutes)

Agencies: NIST, NSF/NIH/DoE, EU-Horizon2020, APAC

Coverage: Funding agency objectives and practical obstacles to

effective sharing and interoperability

11.50-12.30 **Industry Perspectives Panel** (40 minutes)

Companies: Cisco, Microsoft, AWS, Google, IBM

Coverage: Industry facilitation, perspectives on current efforts and practical obstacles to bursting and to hybrid open compute

enablement

12.30 to 13.00: Lunch break

13.00 to 17.15: Policy and Technical Requirements

Presentations and Moderated Discussion

13.00-14.20 **Data Sharing and Mobility** (80 minutes)

Dataverse, ICN/NDN, National Data Service (US), Australian Research

Data Services, SDN Overlay (US, GEANT and Australia)

Coverage: the evolving sources and characteristics of data; Data Access and Portability, including data federation, mobility, data

networking

14.20-15.00 **Identity Federation** (40 minutes)

Internet2 (TEIR/InCommon), eduGAIN, AARC

Coverage: Identity, Authorized Access, including identity federation, authorized use, monitoring and reporting.

15.00 to 15.15: **Break**

15.15-17.15 Shared Use, Workflows, Obstacles and Incentives (120 minutes)

Coverage:

Shared Use, including resource federation, cost sharing, business

facilitation, interoperability and shared use policy;

Workload Mobility, including containerization, secure multi-tenancy,

metadata standards and management. Images (tools, access, interoperability/ portability of images).

Reproducibility and repeatability of research, supporting this area in a cloud agnostic manner.

Scheduling, Provisioning and the Management of Workloads – how can we use SDN in developing resource reservations between and among clouds. Financial issues, incentives for resource sharing.

17.15 to 17.45: Summarizing what we have learned and first draft of consensus position.

Next Steps - Initial draft of declaration

BREAK for general participants until dinner at 19.30

19.30: **Dinner** (location TBD)

Day 2 (May 12th - at MIT Stata Center):

08.00-08.30: Arrival and Coffee

08.30-09.00: Moderator summaries from Day 1

09:00-09:30 **Security, Support and Governance** (30 minutes)

Coverage: Security Considerations (digital rights management, IP protection, privacy, etc.); Support and collaboration among research

facilitators; Governance and Evolution of Commitments

09.30-Noon: **Driving to Consensus** (Open Discussion of declaration areas/content)

Proposed. Topics will be modified based on Day 1 discussions

Data Federation; Identity Federation; Shared Use, Business Facilitation and Workflows; Security, Support and Governance

Noon-12:30: Lunch

12:30-13.30: Initial Drafting of the Declarations

13.00-13.30: Agreement on Next Steps (leadership/participation roles/commitments).
13.30-17:00: Spillover slot: Follow-up for those interested in continuing the discussion